MAUDE Adverse Event Report: ASAHI KASEI MEDICAL CO., LTD. ASAHI REXEED-S SERIES DIALYZERS; DIALYZER, HIGH PERMEABILITY

ASAHI KASEI MEDICAL CO., LTD. ASAHI REXEED-S SERIES DIALYZERS; DIALYZER, HIGH PERMEABILITY
Model Number REXEED-25S
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual product was not returned to our company, but lot number was known, so we investigated the manufacturing and quality control records of lot#vhxxxa.As a result, no abnormality was found in records.No similar event using this lot#vhxxxa was reported globally.We decided to report this incident since we consider blood leak from the arterial header is an incident which might cause serious injury to the patient.The blood leakage is described in warnings of the instructions for use as "in the event of a problem during treatment, such as blood leakage or coagulation, immediately discontinue the treatment under the direction of a physician and replace rexeed-s with a new primed dialyzer".We will continue monitoring occurrence of these kinds of incidents.
 
Event or Problem Description
On (b)(6) 2019, this patient started the treatment with dialyzer, rexeed-25s.After 30 minutes from the beginning of the treatment, one side of the arterial header of the dialyzer housing lifted up, and the blood started coming out of the dialyzer.Therefore, the patient's treatment needed to be stopped urgently.All blood in the circuit was unable to be returned to the patient.The volume of the patient's blood loss was about 230 ml.

Brand Name
ASAHI REXEED-S SERIES DIALYZERS
Common Device Name
DIALYZER, HIGH PERMEABILITY
Manufacturer (Section D)
ASAHI KASEI MEDICAL CO., LTD.
1-1-2 yurakucho
chiyoda-ku
tokyo 100-0 006
JA  100-0006
MDR Report Key9619907
Report Number8010002-2020-00010
Device Sequence Number18958435
Product Code KDI
UDI-Device Identifier04537693003927
UDI-Public(01)04537693003927(17)211011(10)VHXXXA
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K153344
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2021
Device Model NumberREXEED-25S
Device Catalogue NumberN/A
Device Lot NumberVHXXXA
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2020
Initial Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;